Anyone with non IgE food hypersensitivities?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Biloxi
New Member


Date Joined Jun 2013
Total Posts : 10
   Posted 6/15/2013 4:39 PM (GMT -6)   
A couple years ago I started getting a dry mouth then thrush. I was put on nystatin. When the problem kept coming back they gave me diflucan. I also have EE and my swallowing got worse. I got cracks in the hinge between my upper and lower teeth, small erosions, chapped lips and even bloody patches at some point. It was like something was eating away the lining of my mouth. It wasn't like your typical protein allergy where lips swell, itchy throat, etc.

I have to take flovent for the EE. I noticed that I was taking flovent every time I was taking an antifungal and thought maybe thrush was a secondary problem and an allergy was the root problem. At some point I decided to quit taking any supplements. The problem went away. A month later I started adding stuff back in. I eventually figured out it was a chewable vitamin C supplement I was taken by adding it back then removing a few times. I'm 99% sure it was the ascorbic acid itself in the vitamin C tablets.

Fast forward to March of this year. I got a sinus infection. They put me on amoxicillin. about a month later I notice my mouth was feeling dry then the next day I noticed white patches under my tongue. I got a Rx for nystatin thinking it was just from the antibiotic then taking my Flovent three weeks later. Well the white patches went away but my mouth got more irritated while I took the nystatin. The symptoms are similar to the ascorbic acid sensitivity but more concentrated in the front of my mouth (maybe where I chew the offending food?). I've eliminated all supplements again and few foods but I cannot pin down what's causing the problem. I rarely eat processed foods which has me worried it's a common compound in food like oxalates. I'm going to a rheumatologist soon in case it's something like Sjogren's.

Anybody have similar experiences with hypersensitivities (type IV?)causing similar symptoms?

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4978
   Posted 6/15/2013 8:05 PM (GMT -6)   
Welcome, Biloxi, to the forum.

I'm not sure what sort of allergy or intolerance you might have, but someone else will probably come along soon.

Do you have any idea what brought on the dry mouth in the first place? Are you washing out your mouth after swallowing the Flovent? Waiting a half hour before eating or drinking after taking it?

It will help your doctors if you keep a good "food diary" including the day and time, foods, drinks, meds, and symptoms. Do a search for tons more information by putting the term in the search box at the top of the page.

I keep a list of meds I have taken and the side effects I've had. As your docs try more and more stuff it becomes harder to remember the reactions each gives you.

When you're taking antibiotics it's a good idea to take a probiotic once or twice a day so you don't end up with C-Dif or other bugs running rampant in your gut.

Chewable vitamin C is known to cause allergic reactions. Do you really need it?

Biloxi
New Member


Date Joined Jun 2013
Total Posts : 10
   Posted 6/15/2013 9:48 PM (GMT -6)   
Thanks Alcie, I'm not sure what caused the dry mouth in the first place. My assumption is either some chemical I was consuming or the thrush.
I do rinse my mouth after the flovent and wait at least a half hour (usually 1-2) before eating or drinking anything.
I've been trying to keep a food log. Part of the issue is that if it's the type of hypersensitivity I think it is then the response is delayed. For instance when taking the vitamin C supplement (or drinking green tea that listed ascorbic acid as an ingredient) I had no acute symptoms. It was only after taking it regularly that symptoms would gradually appear over the course of days. I don't take vitamin C supplements now.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4978
   Posted 6/17/2013 8:20 AM (GMT -6)   
Not sure what was in the C, but I would avoid it. It's probably a larger dose than the little bit in tea. Have you tried using real lemon or lime on anything? Don't do it if you have a problem with swelling throat or trouble breathing. There are a lot of nutritious foods with vitamin C. Do you have any trouble with them? Don't use bottled lemon or lime or anything that contains them, like jam or lemonade or bottled tea with lemon. They are highly sulfited. Frozen lemon and lime juice are clean.

It's hard to figure out sensitivities/allergies when the reaction is delayed. Some people with migraines get their reaction to sulfites after up to 2 days. That's why you keep the diary.

Biloxi
New Member


Date Joined Jun 2013
Total Posts : 10
   Posted 6/17/2013 2:49 PM (GMT -6)   
I haven't noticed foods naturally high in vit. C causing issues.

In this new round of problems I'm starting to suspect a salicylate sensitivity. One thing I've noticed lately is headache and my ears ringing along with my other symptoms. This morning my mouth felt better but by the end of lunch my ears started ringing and afterwards I got a headache. My lunch consisted of only three ingredients - beef, olive oil, and broccoli. Olive oil and broccoli are high in salicylate. Also almost all the other foods I suspected are high in salicylate too(sweet potato, spinach, black pepper). I'm most likely going to try a low salicylate diet.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4415
   Posted 6/18/2013 6:15 AM (GMT -6)   
Yes, I have non-IgE food sensitivities. Most of mine are IgG (various foods) or genetic/metabolic intolerances (gluten, sulfites).

Do you have any silver-colored fillings in your teeth? I'm curious, because I cannot take Vitamin C orally without getting a variety of strange symptoms, but am fine if I take the Vit. C through my feeding tube. I suspect the metal fillings interacts with the Vitamin C somehow, but don't know the details.

Also, my DH has EE and EG and he found taking capsules of certain herbs seemed to increase his EE symptoms overall, but not in an acute/immediate type reaction like all of his food allergies. So he obviously now stays away from herbs in capsules.

Some of your symptoms may be side-effects of the steroids, too. I know steroids can increase one's chances of oral thrush and other yeast related infections. And the Amox. can also increase risk of developing yeast issues. I think a probiotic would be a good idea to try, if you can find one that is not grown on something to which you are allergic/need to avoid because of the EE.

For more info on EE & related disorders, see www.apfed.org/
-Razzle

Chronic Lyme, Bart., Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut dysmotility & non-specific inflammation, Lupus, Osteoporosis, etc.; G-Tube
Meds: Flagyl, Domperidone, Zofran, Claritin, Andrographis & other herbs, homeopathy, supplements, etc.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 19, 2018 6:57 PM (GMT -6)
There are a total of 2,953,380 posts in 323,999 threads.
View Active Threads


Who's Online
This forum has 162074 registered members. Please welcome our newest member, 831jen.
430 Guest(s), 11 Registered Member(s) are currently online.  Details
sylknmyst, Canada Mark, Notime4lyme, randrball1, Michael_T, The Dude Abides, ks1905, kit49, elvin, Runninheid, suchatravesty